MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE BIOPSY FORCEPS; DISPOSABLE BIOPSY FORCEPS

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE BIOPSY FORCEPS; DISPOSABLE BIOPSY FORCEPS
Model Number FB-225U
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There are five associated medwatch (mdr) reports filed for this event.In the visual inspection of the returned devices damaged in shipment, five out of 38 devices were found to have damage with holes, breaching sterility, for which five mdrs are being submitted.The patient identifiers of the five devices mdrs are: (b)(6)¿ first device (b)(6)¿ second device (b)(6) ¿ third device (b)(6) ¿ fourth device (b)(6) ¿ fifth device this mdr is for the second device.The customer returned a total of 38 fb-225u devices lot# 05v unused biopsy forceps for evaluation due to shipping damage.The 38 biopsy forceps were received inside the original packages.A visual inspection on the packages was performed, out of the 38 original packages, five packages were torn and damage with holes and scrapes.Out of the five devices, two were severely scraped at the handle area.The 38 devices did not come with the original shipping box.Evaluation is ongoing.Supplemental report(s) will be submitted when any relevant new information is available.
 
Event or Problem Description
As reported by the customer for this event, there was shipment damage to outside of the packaging and also damage to the boxes containing the devices.Total 38 pieces were in the shipment package and all were returned for inspection.Upon visual inspection of the returned devices, five out of the 38 were torn or damaged with holes, thus breaching sterility.This medwatch is being submitted for the second device damaged with holes.
 
Additional Manufacturer Narrative
There is more information on the device evaluation.This supplemental report is being submitted to provide this information.No abnormalities were detected in the device history record (dhr) review, and no similar events have not been reported from other facilities.It can be inferred that a force might have been applied to the sterilization package during the transportation after shipment was made from the factory, or device handling might have contributed to the reported event.The instructions for use includes the following statements: do not store the sterile package containing the instrument in places where it will become damaged, wet, or improperly sealed.Otherwise, the sterility of the instrument may be compromised, which could pose an infection-control risk or cause tissue irritation.Before use, prepare and inspect the instrument as instructed below.Should any irregularity be observed, do not use the instrument; use a spare instead.Damage or irregularity may compromise patient or user safety, for example: posing an infection-control risk; causing tissue irritation, perforation, bleeding, or mucous membrane damage.It may also result in more severe equipment damage.Inspect the sterile package for tears, inadequate sealing, or water damage.If the sterile package shows any irregularities, the sterile condition of the instrument may have been compromised.Do not use the instrument.

Brand Name
SINGLE USE BIOPSY FORCEPS
Common Device Name
DISPOSABLE BIOPSY FORCEPS
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key12108672
Report Number8010047-2021-08341
Device Sequence Number4052500
Product Code FCL
UDI-Device Identifier04953170408274
UDI-Public04953170408274
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
CLASS1-EXMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberFB-225U
Device Lot Number05V
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/09/2021
Supplement Date Received by Manufacturer07/09/2021
Initial Report FDA Received Date07/02/2021
Supplement Report FDA Received Date07/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1